Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 25, 2004, 5:30 AM CST for Lawrence County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2004, 5:30 AM CST (11:30 UTC)
- Expired
- Jan 25, 2004, 6:00 AM CST
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lawrence County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036 WUUS54 KJAN 251130 SVRJAN MSC077-251200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 529 AM CST SUN JAN 25 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 600 AM CST * AT 529 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF OMA...MOVING NORTHEAST AT 55 MPH. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3170 9025 3152 9022 3161 9000 3177 9000 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 4:58 AM CST, 32 minutes earlier.
Area forecast discussion, Jan 25, 4:58 AM CST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 458 AM CST SUN JAN 25 2004 ...SHORT-TERM PRECIPITATION TIMING AND LONG-TERM TEMPERATURES ARE THE MAIN FORECAST CHALLENGES THIS MORNING... .DISCUSSION...AREA RADARS THIS MORNING ARE SHOWING A LARGE AREA OF SHOWERS MOVING THROUGH MUCH OF THE FORECAST AREA THIS MORNING. A BROKEN LINE OF THUNDERSTORMS WAS EVEN NOTED IN AN AREA OF HIGHER KINEMATIC FIELDS AND LOW-LEVEL THETA-E VALUES. INSTABILITY HAS BEEN THE MAIN LIMITING FACTOR WITH THE THUNDERSTORM STRENGTH...AND ONLY A MINIMAL SEVERE WEATHER RISK EXISTS AS THE THETA-E AND LOW-LEVEL JET AXIS SHIFT EAST. WATER VAPOR IMAGERY SHOWS THE INITIAL SHORTWAVE EJECTING FROM THE CENTRAL PLAINS INTO THE MID-MISSISSIPPI VALLEY THIS MORNING. THIS WILL PUSH A DRYLINE-TYPE FEATURE THROUGH THE REGION TODAY... RESULTING IN A GRADUAL END IN THE PRECIPITATION FROM THE WEST. MY CURRENT THINKING IS THAT MOST OF THE SHOWERS WILL END OVER THE ARKLAMISS BY LATE MORNING AND CENTRAL MISSISSIPPI BY MID-AFTERNOON. UNFORTUNATELY...OUR EASTERN COUNTIES LOOK LIKE THEYLL BE IN THE RAIN PRETTY MUCH ALL DAY. WITH EXCEPTION OF THE DELTA...ILL CARRY CATEGORICAL RAIN CHANCES JUST ABOUT EVERYWHERE FOR AT LEAST PART OF THE DAY. SOME RAIN MAY BE LINGERING OVER EAST AND SOUTHEAST MISSISSIPPI THIS EVENING. IN GENERAL THOUGH...WELL DRY OUT A LITTLE TONIGHT. THE SECOND SHORTWAVE WILL MOVE ACROSS THE SOUTHERN PLAINS MONDAY AFTERNOON AND PUSH THE COLD FRONT THROUGH OUR AREA MONDAY NIGHT. MOISTURE IS EXPECTED TO BE FAIRLY LIMITED WITH THIS NEXT SYSTEM AS PRECIPITABLE WATER VALUES SHOULD ONLY RUN ABOUT A HALF INCH (IN COMPARISON TO THE ALMOST 1.5 INCHES WE HAVE NOW). ILL CONTINUE TO HAVE RAIN CHANCES IN SLIGHT CHANCE TERRITORY...WITH THE BEST SHOT OF SEEING ANY RAIN IN OUR NORTHERN COUNTIES. DRY WEATHER AND NORMAL TEMPERATURES SHOULD THEN RETURN TO THE LOWER MISSISSIPPI VALLEY FOR TUESDAY AS HIGH PRESSURE MOVES FROM THE LONE STAR STATE. THE SURFACE HIGH WILL BEGIN SLIDING EAST BY WEDNESDAY NIGHT... ALLOWING SOME GULF MOISTURE TO RETURN TO THE LOWER MISSISSIPPI VALLEY. OUR NEXT COLD FRONT IS THEN FORECAST TO APPROACH OUR AREA THURSDAY NIGHT AND MOVE THROUGH SOMETIME DURING THE DAY FRIDAY. GIVEN THE SPEED OF THESE SYSTEMS...THE GOING RAIN CHANCES IN THE GRIDDED FORECAST LOOK TO BE A-OK AND I WONT CHANGE THEM MUCH (IF ANY). THE LONGWAVE TROUGH WILL REMAIN OVER THE EASTERN UNITED STATES AS A COLD AREA OF HIGH PRESSURE SLIDES SOUTHEAST FROM CANADA. WITH GOOD RUN-TO-RUN CONSISTENCY FOR PREVIOUS RUNS OF THE VARIOUS LONG-RANGE MODELS...WERE THINKING THE CURRENT FORECAST (AND NUMERICAL GUIDANCE) TEMPERATURES ARE A LITTLE ON THE WARM SIDE TOWARD THE WEEKEND...AND ILL BUMP THESE DOWNWARD FOR FRIDAY AND SATURDAY. AS A SIDE NOTE...THIS IS TO BE EXPECTED FROM THE NUMERICAL GUIDANCE SINCE IT TENDS TOWARD CLIMATOLOGY THIS FAR OUT. ANYWAY...THE HIGH SHOULD SETTLE INTO THE SOUTHEAST FOR SATURDAY ALLOWING CLEAR AND COLD TEMPERATURES TO BE SEEN. PEEKING FURTHER AHEAD...THE WEATHER NEXT SUNDAY MIGHT GET INTERESTING. COLD AIR...MOISTURE...A LITTLE FORCING...WHO KNOWS? STAY TUNED. THANKS GOES OUT TO WFO CALERA FOR COLLABORATION THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 48 66 35 / 100 20 20 0 MERIDIAN 64 50 68 35 / 100 40 20 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BUTTS
Hazardous weather outlook, Jan 24, 2:26 PM CST, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 226 PM CST SAT JAN 24 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 252026- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 226 PM CST SAT JAN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...FLOODING... HEAVY RAIN AND PONDING WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA OVERNIGHT. RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE REGION. RAINFALL AMOUNTS FOR MOST OF THE EVENING SHOULD REMAIN AROUND A QUARTER OF AN INCH OR LESS. HOWEVER AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TONIGHT... BRINGING A BETTER CHANCE OF HEAVY RAIN. RAINFALL AMOUNTS WILL INCREASE TO AROUND AN INCH WITH ISOLATED AMOUNTS NEAR 2 INCHES. PONDING OF WATER MAY OCCUR ON ROADWAYS...SMALL CREEKS... STREAMS AND OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH SATURDAY JANUARY 31. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 2:41 AM CST | Severe Thunderstorm Warning | JAN | Adams | 44 min |
| Jan 25, 5:58 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 37 min |
| Jan 25, 6:26 AM CST | Tornado Warning | JAN | Simpson, Smith | 44 min |
| Jan 25, 9:10 AM CST | Severe Thunderstorm Warning | JAN | Covington | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.